Discussion Forum

I have been on Xanax for 16 yrs,Im trying to cut back,but Im having all kinds of weird symtoms,I feel sick eve

Its taking over my life,like one day I think Im having a heart attack,stroke.last week i went in for another cat scan on my head,and they did a ECG on my heart,Dr. said it was all fine,now I feel like I have the flu,and there are some cases of people in my area with West Nile.Im about ready to lose my boyfriend who I live with,because its getting where I cant function,and Drs cant really find anything wrong with me,other tahn the cyst on my pineal gland,Im at the end of my rope,any suggestions..how can I control this/

7 Comment threads
0 Thread replies
0 Followers
 
Most reacted comment
Hottest comment thread
1 Comment authors
geniJONES99679Wizzard2Ph_DBiker Recent comment authors
  Subscribe  
newest oldest most voted
Notify of
geni
Guest
geni

I hope you are not cutting back on your own. When stopping a drug like Xanax you really need to follow instructions from a doctor. If you stop cold turkey you are likely to go on an emotional roller coaster. Stopping most of these types of meds usually consists of a weening process. Including the strength of the prescription itself and how many doses you take. Trying to do it on your own is a bad idea. I did that with Prozac when I left my job and lost my insurance. I was a feckin’ train wreck for awhile. Get… Read more »

JONES99679
Guest
JONES99679

Withdrawal from Xanax can cause agitation. I was up to 3 mg a day, and some valium. I then went to 1.5MG a day, everyday, then to only weekdays, to once a week, to every two weeks. You sound like you may also have a hypochondria problem, west nile is a big media scare, they love to harp on new issued like that. Don’t worry about west nile, just use repellent when you have to. Heart worry is probably a panic attack. If you have a heart attack? So what? Are you healthy otherwise? If so, you would probably survive,… Read more »

Wizzard2
Guest
Wizzard2

I too am nearing the end of a rope- all sorts of meds that dont work- AllI can suggest is make plans before tyou reach the end, Where woudl you go, what would you say.—– its a tough word, we are really out there alone-

im with you

Ph_D
Guest
Ph_D

I’m surprised your physicians are not more aware than this. If you’ve been taking Xanax for anxiety or panic symptoms, it is commonly known that often individuals will have a rebound effect of their anxiety/panic symptoms. That is, their symptoms come back more severe than before. This is normal response to discontinuing any anxiolytic for panic. You need to see a psychologist who specializes in anxiety disorders (not a psychiatrist because he/she will try to keep you on med’s), and who is willing to consult with your doctor. You will also likely need to engage in a form of therapy… Read more »

Biker
Guest
Biker

its probly wthdrawals from taking drug so long it takes time for body to adjust good luck watch out for doctors they just want your money

rwa000
Guest
rwa000

I have been on Xanax since it was released in 1981 for Panic attacks, I have tried other meds but Xanax works the best, if you were prescribed because of Panic disorder iot will come back , it never goes away, every time I tried to stop I experienced the same symptoms you are describing, I wish I could help you more but it is what it is

nolongeraddicted
Guest
nolongeraddicted

I am also on Xanax following the death of my father last year and a long overdue diagnosis of Generalized Anxiety Disorder. According to my Dr the best way to come off Xanax is very, very slowly. If you’re taking 4 mg a day, then cut back to 3.5 for 2-3 months and when you are stabilized and have stopped having the flu-like symptoms that accompany withdrawal from Xanax then lower the dosage again just as slowly until you can work your way completely off. If, however, you have an anxiety disorder there is much older drug called Buspar that… Read more »